Merck
  • Home
  • Search Results
  • Severe toxicity associated with the combination of tenofovir and didanosine: case report and review.

Severe toxicity associated with the combination of tenofovir and didanosine: case report and review.

International journal of STD & AIDS (2005-09-24)
M Masiá, F Gutiérrez, S Padilla, J M Ramos, J Pascual
ABSTRACT

The combination of tenofovir and didanosine results in an increase in the didanosine plasma exposure and might augment the risk for didanosine toxicity. Although pharmacokinetic studies support a didanosine dose reduction to 250 mg when used concurrently with tenofovir in patients weighing at least 60 kg, no data are available in lower-weight patients. We describe a case of lactic acidosis and acute liver failure in a low-weight patient receiving tenofovir and a reduced dose of didanosine (200 mg/day). To our knowledge, this is the first case of severe toxicity associated with a reduced dose schedule of didanosine. Previous cases of severe toxicity associated with the combination of tenofovir and didanosine are reviewed.

MATERIALS
Product Number
Brand
Product Description

Didanosine for system suitability, European Pharmacopoeia (EP) Reference Standard
Sigma-Aldrich
2′,3′-Dideoxyinosine, ≥98% (HPLC)
Didanosine, European Pharmacopoeia (EP) Reference Standard